PDA

View Full Version : Mag citrate



pilar
01-01-2011, 05:40 PM
Well, I am drinking the mag citrate and hopefully us going to help me with this blockage!! If this doesn't work, I guess a suppository will be next or just wait to see a doctor on Monday. Hopefully I'll make it cause this has to be the most miserable time of my life!!!
I'm 3 weeks post op today and instead of getting better, I am feeling like nothing I felt before...
Sorry fir the rant. My boyfriend cannot hear it anymore...

diane2628
01-01-2011, 08:53 PM
I had the same issue post-surgery. That stuff works. Unpleasant but necessary.

pilar
01-01-2011, 08:54 PM
Well... Nothing happened.

diane2628
01-01-2011, 08:57 PM
Hmmmm. Is it the liquid kind? I've tried pills, but what worked best for me in that situation was the kind in the bottle - took a few hours, but finally success. I know how uncomfortable that can be, so sorry to hear it. How's the recovery going otherwise? I'm just revisiting this forum, haven't been here in a few months, so you may have already written about it.

pilar
01-01-2011, 11:26 PM
Yes, it was the bottle. I don't know why nothing is working for me??!!
I am afraid that something else is going on here. I defenetly have a blockage, I can feel it. I don't know how am I gonna make it to Monday!!
It really hurts!

Jacque's Mom
01-02-2011, 12:16 AM
Did you try heating prune juice like a hot tottie and then take Milk of Magnesia? That's what the visting nurse told me as I had surgery on 12/7 and was having the same problems. That combination worked for me. I'm so sorry you are having so much trouble. There is nothing wrong with you, it's the narcotics you are on - one of the side effects is constipation and that is extremely unpleasant. Good luck, Lynn

pilar
01-02-2011, 03:57 AM
Ok, so I did the very last thing... Suppository!!
That finally did it!! I can breath again!!
Now, I have to keep things moving!!

Jacque's Mom
01-02-2011, 09:08 AM
I'm sure you are feeling sooooo much better! Now concentrate on healing. You're off to a good start in the New Year :)
LYNN

KathK
01-02-2011, 09:51 AM
Yeah, I'm glad that you finally got some relief! I was worried about you! I had a bad episode of constipation at about 3 weeks post op also. After I got that resolved (the dreaded enema), I continued to take Miralax morning and evening just to be safe. I actually still take a little (about a 1/3 of a dose) each morning. I need to wean myself off of it (smiley face).

Happy New Year!

titaniumed
01-02-2011, 11:48 AM
Pilar

I could feel your pain last night.....opoid constipation is quite an event!

Yes, you need to keep things moving. Constipation can happen even if you go a small amount every day. It happened to me. You need to go the “proper amount” everyday.

I remember when I finally quit meds, due to this very same thing. After, I felt like a 12 volt car battery with only 1 volt left. I had drained all electrolytes out of my system, and was exhausted! I sipped pedialyte, and ate yogurt. It helped restore my system back to normal.

Yogurt is good food.

Ed

pilar
01-02-2011, 01:44 PM
Thanks everyone for being with me through that awful event!!! I really hope it never happens again!! And to any of you!
Xoxo

JenniferG
01-02-2011, 03:41 PM
I'm so glad it has worked for you finally. I can imagine the relief! Keep going with the stool softeners, to ensure it doesn't back up again and hopefully you'll be fine now. I hope the remainder of your recovery is a smooth road.

naptown78
01-02-2011, 04:08 PM
Pilar
Are you taking iron pills? They will constipate you too and I mean Baaaadddd. I lost 6 units of blood my second surgery so felt very weak when I got home and thought it might be a good idea to take iron pills. Big mistake. Backed me up from here to China. I ended up using a Fleet's Enema. And threw the iron pills away! The stool softeners are a good idea to use while you are on narcotic pain relievers. Are you feeling better otherwise? Hang in there....you'll get there.